Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Caribou, ME

May 8, 2021

NWS Caribou, ME issued this small craft advisory at May 8, 2021, 2:50 AM EDT. It took effect at May 8, 2021, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 8, 2021, 2:50 AM EDT (06:50 UTC)
In effect from
May 8, 2021, 8:00 AM EDT
Expired
May 8, 2021, 9:22 PM EDT
In force
13 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

826 
WHUS71 KCAR 080650
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
250 AM EDT Sat May 8 2021

ANZ050-051-082100-
/O.NEW.KCAR.SC.Y.0038.210508T1200Z-210508T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
250 AM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt,
  becoming North this afternoon. Seas 3 to 4 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
4 follow-up statements
868 
WHUS71 KCAR 081533
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1133 AM EDT Sat May 8 2021

ANZ052-082100-
/O.EXA.KCAR.SC.Y.0038.000000T0000Z-210508T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1133 AM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt, 
  becoming North this afternoon. Seas 3 to 4 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-082345-
/O.EXT.KCAR.SC.Y.0038.000000T0000Z-210509T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
1133 AM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 30 kt, 
  becoming North this afternoon. Seas 3 to 4 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ051-082100-
/O.CON.KCAR.SC.Y.0038.000000T0000Z-210508T2100Z/
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1133 AM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 30 kt, 
  becoming North this afternoon. Seas 3 to 4 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
352 
WHUS71 KCAR 081929
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
329 PM EDT Sat May 8 2021

ANZ051-052-082200-
/O.EXT.KCAR.SC.Y.0038.000000T0000Z-210508T2200Z/
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
329 PM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-090300-
/O.CON.KCAR.SC.Y.0038.000000T0000Z-210509T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
329 PM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
753 
WHUS71 KCAR 082220
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
620 PM EDT Sat May 8 2021

ANZ051-052-082330-
/O.EXP.KCAR.SC.Y.0038.000000T0000Z-210508T2200Z/
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
620 PM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

The wind has diminished below small craft advisory levels and
therefore the advisory has been allowed to expire. 

$$

ANZ050-090300-
/O.CON.KCAR.SC.Y.0038.000000T0000Z-210509T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
620 PM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
622 
WHUS71 KCAR 090122
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
922 PM EDT Sat May 8 2021

ANZ050-090230-
/O.CAN.KCAR.SC.Y.0038.000000T0000Z-210509T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
922 PM EDT Sat May 8 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

A few gusts to 25 knots are possible late this evening, but the 
wind will continue to slowly diminish overnight. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 7, 11:55 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 7, 11:55 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1155 PM EDT Fri May 7 2021

.SYNOPSIS...
High pressure builds across area from the north and west tonight
through Saturday with low pressure expected to track well south
and east of the area over the weekend. Another weak low from the
west will approach the region Monday, cross the area Tuesday,
then slowly move east of the region Wednesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
1155 PM Update: Had to lower fcst ovrngt lows posted at 5 am
ovr much of the FA with sfc obs from 11 PM already near, at, or
even below prev fcst lows spcly NW and interior Downeast vlys.
Rest of fcst elements unchgd attm.

Prev Disc: High pressure has set up over the area. Approaching
low pressure S of the Gulf of Maine will bring clouds in along
the coast, with a wind shift to the NE. The NE winds should
gradually increase into Saturday morning and throughout the day,
causing gusty conditions across the region. Moister air in the
mid to upper lvls of the atmos with this low should bring
increasing clouds from south to north.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Saturday Night...Moderately strong surface low pressure will
be moving NE through Cape Breton area, passing far enough east
of us to where we should stay dry with just a light north
breeze. Can't rule out a little light rain making it as far west
as Eastport, but that's about it. Models have come into good
agreement on this system. Mostly cloudy Saturday night.

Sunday...A bit warmer than Saturday with decreasing clouds from
west to east. Went higher than model guidance for cloud cover
especially over the eastern portion of the area due to an
anticipating stratocumulus field just like what we saw today.

Sunday Night...Early in the evening very subtle and weakening
shortwave trough moves in from the west, and have just slight
chance PoPs over the western zones to account for this.
Otherwise, looking fairly quiet with high pressure over the
area. Not confident on sky cover and whether clouds will
dissipate enough to allow for good radiational cooling. Plus,
some mid level clouds increase from the west overnight. Played
it conservative with lows in the mid 30s north and low to mid
40s Downeast, though if we see more clearing it could get
cooler.

Monday...Shortwave trough moves through from the west with a
fairly weak surface low passing to our south. Most models have
this system moving off the Southern New England coast and
tracking east, which would keep rain mainly south of the area. A
few ensembles and the operational GFS track it further south and
bring steady rain to most of our area. Went more with the idea
of a chance of showers with low QPF, and kept the more
significant precip south of the area. Late Monday, a cold upper
level low and another shortwave trough begins to approach from
the northwest, which should kick off some showers over the NW
half of the area late Monday afternoon onward.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Monday Night through Wednesday...Cold upper level low pressure
gradually tracks southeast through the area for this period.
Deterministic models and ensembles have been trending wetter for
this period, and went with PoPs up to likely in the northern
2/3 of the area, with chance PoPs Downeast. Most models seems to
have an area of low level convergence draped E/W across
Northern Maine Monday night and Tuesday, which is the reason for
the higher PoPs in the north Monday night/Tuesday. Upper level
low passes east of us Wednesday, but still cold air aloft and
unstable NW flow should allow for some showers during the day,
which may be accompanied by graupel. Chilly Tue/Wed with
temperatures easily below average, especially during the day.
Went a little colder than NBM, with highs Tue/Wed ranging from
around 50 in the north to upper 50s Downeast, though some raw
model guidance suggests highs in the mid 40s north. Temperatures
will be cool enough for snow in the some of the higher terrain,
mainly above 2000 or 2500 feet. No snow for lowlands with the
exception of some possible graupel showers on Wednesday.

Thursday and Friday...
High pressure for Thursday and warmer with 60s. Model agreement
goes way down for Friday.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR. BHB may experience a southerly wind shift this
afternoon in vicinity of a sea breeze. Clouds increase tonight
at BGR and BHB with light winds. By Saturday, VFR with
increasing clouds with the approaching low. NE winds should
increase 5-10 kts throughout the day with gusts from 15-20 kts
for all terminal.

SHORT TERM:
Saturday Night...Mainly VFR, though off and on MVFR ceilings
possible from HUL north. NW breeze.

Sunday...VFR with a NW breeze.

Sunday Night...VFR with light wind.

Monday...VFR, possibly becoming MVFR late in the day. S breeze.

Monday Night through Wednesday...Light wind Monday night
becoming breezy from the NW Tuesday through Tuesday. Generally
MVFR with showers.

&&

.MARINE...
NEAR TERM: Winds and waves below SCA conditions for tonight and
early Saturday morning. Throughout Saturday, NE winds are
expected to increase with the approaching low with gusts up to
20 kts. Wave heights should remain 2-4 ft.

SHORT TERM: Conditions below small craft through Sunday night.
However, Monday through Wednesday small craft seas possible from
a S swell.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...VJN
Short Term...Foisy
Long Term...Foisy
Aviation...VJN/Foisy
Marine...VJN/Foisy
Hazardous weather outlook, May 7, 3:24 AM EDT, 23 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
324 AM EDT Fri May 7 2021

MEZ001>006-010-011-015>017-029>032-080730-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
324 AM EDT Fri May 7 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-080730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
324 AM EDT Fri May 7 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.